Alert archive / Texas / Special Weather Statements in 2012

Special Weather Statement, NWS San Angelo, TX

October 13, 2012Fisher County, Texas

NWS San Angelo, TX issued this special weather statement at Oct 13, 2012, 2:21 PM CDT for Fisher County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2012, 2:21 PM CDT (19:21 UTC)
Expired
Oct 13, 2012, 2:45 PM CDT
In force
24 min
Issued by
NWS San Angelo, TX

County Fisher County, TX

The radar

The Dyess AFB radar (KDYX), 106 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 782 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
782 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
971 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
224 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WWUS84 KSJT 131921
SPSSJT

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
221 PM CDT SAT OCT 13 2012

TXZ049-131945-
FISHER TX-
221 PM CDT SAT OCT 13 2012

...GUSTY WINDS AND HAIL UNTIL 245 PM CDT FOR FISHER COUNTY...

AT 216 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF HOBBS...OR ABOUT 20 MILES NORTH OF SWEETWATER...MOVING NORTHEAST
AT 40 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  ISOLATED POWER OUTAGES LIKELY...
  A FEW LOOSE OBECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
  DANGEROUS WALKWAYS...

THE STRONG THUNDERSTORM WILL BE NEAR...
  HITSON BY 245 PM CDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.

LAT...LON 3294 10015 3286 10014 3288 10014 3265 10048
      3278 10062 3297 10040
TIME...MOT...LOC 1921Z 228DEG 35KT 3278 10046

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Oct 13, 12:58 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Oct 13, 12:58 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1258 PM CDT SAT OCT 13 2012

.DISCUSSION...
/SEE BELOW FOR AVIATION DISCUSSION/

&&

.AVIATION...
MAIN AVIATION IS TIMING OF THUNDERSTORM DEVELOPMENT INTO THIS
EVENING. STORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT FROM
MIDLAND TO CHILDRESS THIS AFTERNOON...THEN DEVELOP EASTWARD. EXPECT
LINE TO MOVE TO A SAN ANGELO TO ABILENE AROUND 00Z...BUT MAY SEE A
FEW STORMS AHEAD OF THE LINE EARLIER IN THE AFTERNOON. POTENTIAL
EXISTS FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
THIS AFTERNOON AND EVENING...SO TAFS MAY BE UPDATED FOR THAT
POTENTIAL...ESPECIALLY AT KABI.

FRONT IS EXPECTED TO SLOW DOWN AS IT MOVES TOWARD THE I-10
CORRIDOR. KSOA AND KJCT HAVE AT SOME POTENTIAL FOR A PATCHES OF
MVFR STRATUS...MAINLY BETWEEN 9-12Z.

04

&&

.PREV DISCUSSION... /ISSUED 707 AM CDT SAT OCT 13 2012/

DISCUSSION...

LOOK FOR VERY CHALLENGING FLIGHT WEATHER CONDITIONS ACROSS WEST
CENTRAL TEXAS FOR THE NEXT 24 HOURS. AVIATION BELOW HAS DETAILS.

AVIATION...

AN APPROACHING UPPER STORM SYSTEM...ALONG WITH AN ASSOCIATED COLD
FRONT...WILL PRODUCE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TODAY
AND MUCH OF TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE...MAINLY
THIS AFTERNOON AND EVENING. THE MAIN THREATS TO AIR TRAFFIC WILL
BE LARGE HAIL...VERY STRONG DOWN BURST WINDS...AND LIGHTNING.
MEANWHILE...EXPECT STRATUS AND ASSOCIATED MVFR CEILINGS TO
CONTINUE ACROSS WEST CENTRAL TEXAS FOR MOST OF THIS MORNING. WITH
SOME SHOWER ACTIVITY ALREADY DEVELOPING ACROSS WEST CENTRAL
TEXAS...CEILING BASES WILL BE RAGGED. IN ADDITION...A LOW LEVEL
JET AROUND 45 KNOTS WILL CONTINUE TO PRODUCE GUSTY SOUTH SURFACE
WINDS FOR MOST OF TODAY. SOME GUSTS MAY BE AROUND 30 KNOTS. AFTER
MIDNIGHT TONIGHT...PLAN FOR WINDS TO DIMINISH AND BECOME MORE
NORTH...AS THE COLD FRONT MOVES SOUTHEAST ACROSS WEST CENTRAL
TEXAS. BY 12Z TOMORROW MORNING...MOSTLY CLEAR SKIES AND NORTH
WINDS AROUND 10 KNOTS WILL DOMINATE WEST CENTRAL TEXAS.

HUBER

PREV DISCUSSION... /ISSUED 352 AM CDT SAT OCT 13 2012/

SHORT TERM...

AN APPROACHING UPPER STORM SYSTEM WILL PRODUCE THUNDERSTORMS...SOME
POSSIBLY SEVERE...ACROSS WEST CENTRAL TEXAS TODAY AND TONIGHT. THE
LATEST WATER VAPOR LOOP PLACES THE CENTER OF THIS SYSTEM OVER
WESTERN COLORADO. AT THE SURFACE...A PACIFIC COLD FRONT EXTENDS FROM
NEAR EL PASO INTO SOUTHEASTERN COLORADO. MODELS ARE IN GOOD
AGREEMENT REGARDING THE TIMING OF THIS PACIFIC FRONT. THE FRONT WILL
PUSH INTO OUR WESTERN COUNTIES THIS AFTERNOON. AS THE STORM
PREDICTION CENTER INDICATES IN THEIR DAY ONE OUTLOOK...THE POTENTIAL
FOR SEVERE THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING...AS THE
BEST UPPER DYNAMICS MOVE OVER WEST CENTRAL TEXAS. MODELS FORECAST
SOUNDINGS...CENTERED ON SEVERAL LOCATIONS ACROSS WEST CENTRAL
TEXAS...INDICATE SURFACE BASED CAPES THIS AFTERNOON IN THE 1500 TO
2000 J/KG RANGE. ALSO...THE BOUNDARY LAYER WILL HAVE GOOD VEERING
WITH HEIGHT AND BULK SHEAR VALUES AROUND 40 KNOTS. THUS...I WOULD
EXPECT SOME SUPERCELLS ACROSS WEST CENTRAL TEXAS MAINLY FROM 18Z
THIS AFTERNOON TO 06Z TONIGHT. AGAIN...I AGREE WITH THE RISK
ASSESSMENT FROM THE STORM PREDICTION CENTER. THE MAIN THREAT WILL BE
HAIL AND DAMAGING WINDS. HOWEVER...WELL DEVELOPED MID LATITUDE
CYCLONES LIKE THIS ONE ALWAYS PRESENT THE RISK OF TORNADOES.
BUT...THE GREATEST TORNADO THREAT WILL BE NORTH OF OUR AREA WHERE
BETTER SHEAR AND INSTABILITY WILL BE LOCATED.

AS FOR TEMPERATURES...NUMBERS CLOSE TO MOS GUIDANCE LOOK REASONABLE
FOR HIGHS TODAY AND LOWS TONIGHT. I DO EXPECT SOME BREAKS IN THE
CLOUDS THIS AFTERNOON. SO...HIGHS TODAY IN THE 80S LOOK ON TRACK.

HUBER

LONG TERM...

SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A PACIFIC COLD
FRONT/DRYLINE MOVING ACROSS THE AREA WILL OCCUR MOSTLY IN THE FIRST
24 HOURS OF THE FORECAST...BUT A FEW SHOWERS AND THUNDERSTORMS MAY
LINGER ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY SUNDAY
MORNING. I LEFT IN SLIGHT CHANCE POPS ACROSS THESE AREAS...WITH MOST
CONVECTION ENDING BY 18Z. NORTH WINDS AND PARTLY CLOUDY SKIES WILL
MAKE FOR A PLEASANT DAY ON SUNDAY. HIGH TEMPERATURES WILL BE
SLIGHTLY ABOVE SEASONAL NORMALS...GENERALLY IN THE LOWER TO MID 80S.
SLIGHTLY COOLER TEMPERATURES ARE FORECAST ON MONDAY...AS 850MB
TEMPERATURES COOL BY ABOUT A DEGREE CELSIUS AND MID AND UPPER LEVEL
CLOUD COVER INCREASES. LOW TEMPERATURES BOTH NIGHTS WILL RANGE IN
THE MID AND UPPER 50S.

MODELS ARE SHOWING A LITTLE BETTER AGREEMENT WITH RESPECT TO THE
NEXT WEAK UPPER LEVEL TROUGH THAT WILL TRACK ACROSS THE AREA
TUESDAY. THE MAIN DIFFERENCE IS THAT THE GFS TAPS INTO SOME PACIFIC
MOISTURE WHICH RESULTS IN SHOWERS AND ISOLATED
THUNDERSTORMS...MAINLY OVER THE SOUTHERN HALF OF THE CWA...TUESDAY
AND TUESDAY NIGHT. THE ECMWF CONTINUES TO ADVERTISE A DRY SOLUTION.
I WENT AHEAD AND ADDED IN SLIGHT CHANCE POPS OVER THE SOUTHERN HALF
OF THE AREA...TUESDAY AND TUESDAY NIGHT...BUT THESE MAY NEED TO BE
INCREASED IF MODELS COME INTO BETTER AGREEMENT ON THE PRECIPITATION
POTENTIAL. THE NEXT UPPER LEVEL TROUGH WILL MOVE ACROSS THE NORTHERN
PLAINS WEDNESDAY...SENDING A COLD FRONT INTO WEST CENTRAL TEXAS
WEDNESDAY NIGHT. THE FRONT WILL HELP TO KEEP TEMPERATURES ACROSS THE
REGION NEAR SEASONAL NORMALS THROUGH THE END OF THE WEEK.

DANIELS

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 82  56  81  53  82 /  50  50  10   5   0
SAN ANGELO 	 84  55  83  53  81 /  50  50  10   5   5
JUNCTION 	 85  65  83  55  83 /  30  60  20  10   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/04
Hazardous weather outlook, Oct 13, 2:01 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
201 PM CDT SAT OCT 13 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-141915-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
201 PM CDT SAT OCT 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE...THIS AFTERNOON AND EVENING.
THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THERE IS
ALSO THE POTENTIAL FOR TORNADOES...MAINLY ACROSS THE BIG COUNTRY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Oct 13, 2:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
214 PM CDT SAT OCT 13 2012

TXZ098-131945-
HASKELL TX-
214 PM CDT SAT OCT 13 2012

...GUSTY WINDS AND HAIL UNTIL 245 PM CDT FOR HASKELL COUNTY...

AT 211 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
RULE...OR ABOUT 16 MILES WEST OF HASKELL...MOVING NORTHEAST AT 40
MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL VEHICLE DENTS...
  MINOR INJURY POSSIBLE...

THE STRONG THUNDERSTORM WILL BE NEAR...
  ROCHESTER BY 230 PM CDT
  O'BRIEN BY 235 PM CDT
  US-277 NEAR THE HASKELL-KNOX COUNTY LINE AND WEINERT BY 245 PM CDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.

LAT...LON 3332 9947 3304 9997 3307 10000 3331 10000
      3341 9988 3340 9947
TIME...MOT...LOC 1915Z 228DEG 35KT 3320 9997
Special weather statement, Oct 13, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
221 PM CDT SAT OCT 13 2012

TXZ049-131945-
FISHER TX-
221 PM CDT SAT OCT 13 2012

...GUSTY WINDS AND HAIL UNTIL 245 PM CDT FOR FISHER COUNTY...

AT 216 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF HOBBS...OR ABOUT 20 MILES NORTH OF SWEETWATER...MOVING NORTHEAST
AT 40 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES...
  ISOLATED POWER OUTAGES LIKELY...
  A FEW LOOSE OBECTS TOPPLED...
  HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
  DANGEROUS WALKWAYS...

THE STRONG THUNDERSTORM WILL BE NEAR...
  HITSON BY 245 PM CDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR WEST CENTRAL TEXAS.

LAT...LON 3294 10015 3286 10014 3288 10014 3265 10048
      3278 10062 3297 10040
TIME...MOT...LOC 1921Z 228DEG 35KT 3278 10046

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 2:14 PM CDTSpecial Weather StatementSJTHaskell31 min
Oct 13, 2:23 PM CDTSevere Thunderstorm WarningSJTHaskell37 min
Oct 13, 2:59 PM CDTSpecial Weather StatementSJTHaskell31 min
Oct 13, 3:01 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton29 min
Oct 13, 3:09 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones36 min
Oct 13, 3:34 PM CDTTornado WarningSJTHaskell26 min
Oct 13, 3:53 PM CDTSpecial Weather StatementSJTCrockett37 min
Oct 13, 3:58 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton32 min
Oct 13, 4:12 PM CDTSpecial Weather StatementSJTIrion33 min
Oct 13, 4:24 PM CDTSevere Thunderstorm WarningSJTThrockmorton36 min
Oct 13, 4:32 PM CDTSevere Thunderstorm WarningSJTThrockmorton28 min
Oct 13, 4:35 PM CDTSpecial Weather StatementSJTIrion25 min
Oct 13, 4:38 PM CDTSpecial Weather StatementSJTIrion37 min
Oct 13, 4:44 PM CDTSevere Thunderstorm WarningSJTCrockett, Irion, Schleicher46 min
Oct 13, 4:47 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green43 min
Oct 13, 5:01 PM CDTSpecial Weather StatementSJTNolan29 min
Oct 13, 5:16 PM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton29 min
Oct 13, 5:20 PM CDTSpecial Weather StatementSJTNolan, Taylor25 min
Oct 13, 5:25 PM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green35 min
Oct 13, 5:33 PM CDTSevere Thunderstorm WarningSJTTom Green27 min
Oct 13, 5:36 PM CDTSevere Thunderstorm WarningSJTSchleicher39 min
Oct 13, 5:45 PM CDTSevere Thunderstorm WarningSJTThrockmorton30 min
Oct 13, 5:51 PM CDTSpecial Weather StatementSJTTaylor24 min
Oct 13, 5:56 PM CDTSevere Thunderstorm WarningSJTIrion, Tom Green34 min
Oct 13, 6:17 PM CDTSevere Thunderstorm WarningSJTTom Green28 min
Oct 13, 6:21 PM CDTSpecial Weather StatementSJTCallahan39 min
Oct 13, 6:25 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford, Taylor35 min
Oct 13, 6:45 PM CDTSevere Thunderstorm WarningSJTIrion, Schleicher30 min
Oct 13, 6:53 PM CDTSpecial Weather StatementSJTRunnels67 min

Nearby

Special Weather Statements in Texas, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.